question-icon

What Do Feet Tingling Indicate While On Lyrica?

default
Posted on Fri, 13 Oct 2017
Question: I am a type 2 diabetic on medication, my most recent A1C was 6.9. My feet constantly have a tingling feeling whenever I go to bed..
I am on Lyrica 150 mgs, 3 times a day and still the tingling exists whenever I take my shoes and socks off.
doctor
Answered by Dr. Elona (1 hour later)
Brief Answer:
The A1C result is OK!

Detailed Answer:
Hello,
I have gone through your question.

Tingling is a symptom of diabetic neuropathy.

Good control of diabetes over time is the key to treating diabetic neuropathy.
There is no cure for neuropathy, but keeping your blood sugar within a target range can reduce symptoms and prevent them from getting worse.

From your recent A1c result, I can deduct that you had a good control on your blood sugar, during the last three months. This is good!

About the tingling symptom, You have already tried two anti-seizure medications (Gabapentin and pregabalin) in maximal doses and still, the tingling exists.

In these circumstances, I'd suggest trying Amitriptyline, a tricyclic antidepressants, that may be helpful for your symptom and Capsaicin cream that is a topical treatment. For this treatment, you may need a prescription.

I'd suggest consulting your treating endocrinologist for the right treatment and the prescription.

Hope this information is helpful. Feel free to ask further.
Take care


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Elona

Endocrinologist

Practicing since :2008

Answered : 889 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Do Feet Tingling Indicate While On Lyrica?

Brief Answer: The A1C result is OK! Detailed Answer: Hello, I have gone through your question. Tingling is a symptom of diabetic neuropathy. Good control of diabetes over time is the key to treating diabetic neuropathy. There is no cure for neuropathy, but keeping your blood sugar within a target range can reduce symptoms and prevent them from getting worse. From your recent A1c result, I can deduct that you had a good control on your blood sugar, during the last three months. This is good! About the tingling symptom, You have already tried two anti-seizure medications (Gabapentin and pregabalin) in maximal doses and still, the tingling exists. In these circumstances, I'd suggest trying Amitriptyline, a tricyclic antidepressants, that may be helpful for your symptom and Capsaicin cream that is a topical treatment. For this treatment, you may need a prescription. I'd suggest consulting your treating endocrinologist for the right treatment and the prescription. Hope this information is helpful. Feel free to ask further. Take care